Chloroquine poisoning: Report of two cases

V. G. Reddy, S. Sinna

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

Two patients intentionally took chloroquine in overdose for different purposes. The first patient took chloroquine 2.7 g to terminate her pregnancy and the second patient took 3.75 g to terminate his life. The management of these two patients mainly consisted of gastric lavage, activated charcoal, ventilation, diazepam and inotropic support. The effect of chloroquine on the myocardium is discussed and the role of chloroquine as an abortifacient is reviewed. Hypokalemia should be recognized early and treated cautiously to avoid hyperkalemia. Refractory seizures not responding to benzodiazepine may require an antiepileptic drug. (C) Acta Anaesthesiologica Scandinavica 44 (2000).

Original languageEnglish (US)
Pages (from-to)1017-1020
Number of pages4
JournalActa Anaesthesiologica Scandinavica
Volume44
Issue number8
DOIs
StatePublished - Sep 19 2000

Fingerprint

Chloroquine
Poisoning
Abortifacient Agents
Gastric Lavage
Hyperkalemia
Hypokalemia
Charcoal
Diazepam
Benzodiazepines
Anticonvulsants
Ventilation
Myocardium
Seizures
Pregnancy

All Science Journal Classification (ASJC) codes

  • Anesthesiology and Pain Medicine

Cite this

Reddy, V. G. ; Sinna, S. / Chloroquine poisoning : Report of two cases. In: Acta Anaesthesiologica Scandinavica. 2000 ; Vol. 44, No. 8. pp. 1017-1020.
@article{cd3e70593aa14b81a10d3f5d2b7a8bee,
title = "Chloroquine poisoning: Report of two cases",
abstract = "Two patients intentionally took chloroquine in overdose for different purposes. The first patient took chloroquine 2.7 g to terminate her pregnancy and the second patient took 3.75 g to terminate his life. The management of these two patients mainly consisted of gastric lavage, activated charcoal, ventilation, diazepam and inotropic support. The effect of chloroquine on the myocardium is discussed and the role of chloroquine as an abortifacient is reviewed. Hypokalemia should be recognized early and treated cautiously to avoid hyperkalemia. Refractory seizures not responding to benzodiazepine may require an antiepileptic drug. (C) Acta Anaesthesiologica Scandinavica 44 (2000).",
author = "Reddy, {V. G.} and S. Sinna",
year = "2000",
month = "9",
day = "19",
doi = "10.1034/j.1399-6576.2000.440821.x",
language = "English (US)",
volume = "44",
pages = "1017--1020",
journal = "Acta Anaesthesiologica Scandinavica",
issn = "0001-5172",
publisher = "Blackwell Munksgaard",
number = "8",

}

Chloroquine poisoning : Report of two cases. / Reddy, V. G.; Sinna, S.

In: Acta Anaesthesiologica Scandinavica, Vol. 44, No. 8, 19.09.2000, p. 1017-1020.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Chloroquine poisoning

T2 - Report of two cases

AU - Reddy, V. G.

AU - Sinna, S.

PY - 2000/9/19

Y1 - 2000/9/19

N2 - Two patients intentionally took chloroquine in overdose for different purposes. The first patient took chloroquine 2.7 g to terminate her pregnancy and the second patient took 3.75 g to terminate his life. The management of these two patients mainly consisted of gastric lavage, activated charcoal, ventilation, diazepam and inotropic support. The effect of chloroquine on the myocardium is discussed and the role of chloroquine as an abortifacient is reviewed. Hypokalemia should be recognized early and treated cautiously to avoid hyperkalemia. Refractory seizures not responding to benzodiazepine may require an antiepileptic drug. (C) Acta Anaesthesiologica Scandinavica 44 (2000).

AB - Two patients intentionally took chloroquine in overdose for different purposes. The first patient took chloroquine 2.7 g to terminate her pregnancy and the second patient took 3.75 g to terminate his life. The management of these two patients mainly consisted of gastric lavage, activated charcoal, ventilation, diazepam and inotropic support. The effect of chloroquine on the myocardium is discussed and the role of chloroquine as an abortifacient is reviewed. Hypokalemia should be recognized early and treated cautiously to avoid hyperkalemia. Refractory seizures not responding to benzodiazepine may require an antiepileptic drug. (C) Acta Anaesthesiologica Scandinavica 44 (2000).

UR - http://www.scopus.com/inward/record.url?scp=0033864436&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033864436&partnerID=8YFLogxK

U2 - 10.1034/j.1399-6576.2000.440821.x

DO - 10.1034/j.1399-6576.2000.440821.x

M3 - Article

C2 - 10981583

AN - SCOPUS:0033864436

VL - 44

SP - 1017

EP - 1020

JO - Acta Anaesthesiologica Scandinavica

JF - Acta Anaesthesiologica Scandinavica

SN - 0001-5172

IS - 8

ER -